i took my nuva ring out 6 days ago because i hated it after missing one period on it i put it back in then took it out again because it began to annoy me and i had un protected sex the 3rd of feb. and now i thought today i got my period because i got cramps and blood but it was bright red at first now is pink ish brown and doesnt seem like any blood just a little brownish. what does this mean?
Welcome to ehealthforum,
If you have not been regular with your Nuvaring use and have been sexually active without additional protection, then the abdominal cramps and light bleeding could suggest possibility of implantation and pregnancy. The bleeding could also be the withdrawal bleeding that occurs after removal of Nuvaring. The brown discharge could also indicate possibility of infection if associated with other symptoms like foul smell, irritation, discomfort, itching etc. Visit your doctor/gynecologist for further evaluation and assistance. If pregnancy is suspected, visit your doctor/gynecologist at the earliest for thorough examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately). If infection is suspected, vaginal swab/smear test done on the discharge would help to identify causative agent and get you started on appropriate treatment. Be in regular monitoring and follow-up of your treating doctor/gynecologist and report any new/abnormal symptoms immediately.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.